Taken from your reply on another poster's thread:
Originally Posted by Sizy
... just started taking it and I hate it; idk why it makes you tired; just learning, but it definetly makes you tired
Learning is always a good thing! Welcome to the board, where you'll learn all kinds of good info.
Here's the deal:
When you first start taking thyroid hormone, your gland's own natural production - which was already deficient - can become even more so. This is because the pill's hormone is just barely enough to lower your TSH production which in turn, lowers your gland's ability to make hormone. The pill isn't enough of a dose yet to make up the shortfall, so you become even more hypothyroid than you were before taking it. This will only be remedied by time and periodic dose increases until you're getting more hormone than you were unmedicated.
There is nothing in your Synthroid pill that can make you tired. It's the same hormone your gland makes. It has no side effects except in the wrong dose. At the beginning of treatment, until you reach your ultimate optimal dose, you should think of that as being on the wrong - too low - a dose.
You don't say how much you're taking, but it's probably in the 25 mcg area, right? That is never a therapeutic dose. It's only a 'starter' dose. Do not allow yourself to be kept on it longer than 8 weeks. An increase then to 50 mcgs is in order. Fifty is the lowest therapeutic dose possible, and that's even too low for most people.
Prepare yourself to feel no better for at least 3 months. As you discovered, it's even possible to feel worse. That's typical. We hear it here on the board all the time. It took me 9 months to find my best dose; it took another 3 months to completely recover. I may have been slower than most to achieve wellness, but that was my experience. I hope yours will be faster!
You may not feel so now, but you're actually very fortunate to have gotten a diagnosis. There are up to 13 million hypothyroid people in the US who are just wishing for a diagnosis so they can be treated.
Wishing you better luck soon!